Hail, Dallas
- When
- February 21, 6:10 PM CST
- Where
- Dallas County, Safford
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.283, -87.367
Nickel size hail fell just north of Safford.
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 21, 3:00 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CST WED FEB 21 2001 MAJOR AWIPS PROBLEMS TODAY. NO RADAR/SURFACE/OR MODEL DATA COMING INTO AWIPS. BASED ON WHAT I SAW ON THE WORLD WIDE WEB AND PCGRIDS...CURRENT FORECAST LOOKS GOOD. WON/T MAKE TOO MANY CHANGES. MAJOR QUESTION IS HOW LONG IT WILL RAIN TOMORROW. SINCE CONFIDENCE LEVEL IS LOW...WILL LEAVE TIMING AS IN FORECAST...AND HAVE EVENING SHIFT UPDATE AS THE NEW MODELS COME IN. WILL INCREASE POP CATEGORY TONIGHT AND TOMORROW. CATEGORICAL NORTH AND CENTRAL TONIGHT...LIKELY SOUTH. CHANCE TOMORROW MORNING. BASED ON WHAT HAD TO LOOK AT...GUIDANCE NUMBERS ARE ALL CLOSE. PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY. FCSTR. 80. HSV WB 046/054 037/060 049 +500 BHM WB 050/062 040/063 052 +400 MGM WB 053/068 044/069 054 9400 .BHM...NONE. 80
ALZ001>038-040>050-220100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CST WED FEB 21 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A SLOW MOVING COLD FRONT WILL CONTINUE TO SAG SOUTHWARD THIS AFTERNOON...BEFORE STALLING OUT JUST NORTH OF MONTGOMERY. A SURFACE WAVE WILL BEGIN TO DEVELOP ALONG THIS FRONT AS AN UPPER LEVEL SHORT WAVE MOVES INTO THE REGION. THIS FRONT WILL MOVE NORTHWARD OVERNIGHT...THEN SOUTHWARD AGAIN...AS THE SYSTEM MOVES EAST. AS A RESULT...LOCATIONS TO THE SOUTH OF THE FRONT...COULD SEE SCATTERED SHOWERS WITH A FEW THUNDERSTROMS THIS AFTERNOON AND EARLY EVENING. AS THE SURFACE WAVE DEVELOPS OVERNIGHT...LOCATIONS IN THE NORTHERN HALF OF ALABAMA WILL HAVE A BETTER CHANCE OF SEEING SHOWERS AND A FEW THUNDERSTORMS. ALTHOUGH THERE WILL BE SCATTERED CONVECTION ACROSS THE REGION THIS AFTERNOON THROUGH THE OVERNIGHT HOURS...ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY.
The Birmingham radar (KBMX), 113 km away, was scanning. The volume nearest the first event began at 00:08 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Nickel size hail fell just north of Safford.
A few buildings in Safford had minor to moderate roof damage. Several trees were blown down or snapped off in southwestern Dallas County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234000, 5234083.